Volume 61 , issue 2 ( 2009 )back
Implicit approximation methods for common fixed points of a finite family of strictly pseudocontractive mappings in Banach spaces103$-$110
Nguyen Buong

Abstract

The purpose of this paper is to present some new implicit approximation methods for finding a common fixed point of a finite family of strictly pseudocontractive mappings in $q$-uniformly smooth and uniformly convex Banach spaces.

Creative Commons License

Keywords: Accretive operators; $q$-uniformly smooth; uniformly convex and strictly convex Banach space; proximal point algorithm; regularization.

MSC: 47H17

Weighted composition operators between two $L^{p}$-spaces111$-$118
Rajeev Kumar

Abstract

In this paper, we study the boundedness of weighted composition operators between two $L^p$-spaces. We present equivalent conditions for the compactness of weighted composition operators between two $L^p$-spaces. We also give equivalent conditions for weighted composition operators with closed range.

Creative Commons License

Keywords: Closed range; compact operator; measurable transformation; weighted composition operator.

MSC: 47B33, 46E30, 47B07, 46B70

Equitorsion conform mappings of generalized Riemannian spaces119$-$129
Mića S. Stanković, Ljubica S. Velimirović, Svetislav M. Minčić and Milan Lj. Zlatanović

Abstract

We define an equitorsion conform mapping of two generalized Riemannian spaces and obtain some invariant geometric objects of this mapping, generalizing the tensor of conform curvature.

Creative Commons License

Keywords: Conform mapping; generalized Riemannian space; equitorsion conform mapping; equitorsion conform curvature tensor.

MSC: 53B05

On sequence-covering $\pi$-$s$-images of locally separable metric spaces131$-$137
Nguyen Van Dung

Abstract

We introduce the notion of double $cs$-cover and give a characterization on sequence-covering $\pi$-$s$-images of locally separable metric spaces by means of double $cs$-covers having $\pi$-property of $\aleph_0$-spaces.

Creative Commons License

Keywords: Sequence-covering, double $cs$-cover, point-star network, $\pi$-property, $\pi$-mapping, $s$-mapping.

MSC: 54D65, 54E35, 54E40

On a uniqueness theorem in the inverse Sturm-Liouville problem139$-$147
Tigran N. Harutyunyan

Abstract

We introduce new supplementary data to the set of eigenvalues, to determine uniquely the potential and boundary conditions of the Sturm-Liouville problem. As a corollary we obtain extensions of some known uniqueness theorems in the inverse Sturm-Liouville problem.

Creative Commons License

Keywords: Inverse Sturm-Liouville problem; uniqueness theorem; spectral data.

MSC: 34L20, 47E05

Subspaces of cs-starcompact spaces149$-$152
Yan-Kui Song

Abstract

A space $X$ is cs-starcompact if for every open cover $\Cal U$ of $X$, there exists a convergent sequence $S$ of $X$ such that $St(S,\Cal U)=X$, where $St(S,{\Cal U})=\bigcup\{Uın{\Cal U}:U\cap S\neq\emptyset\}$. In this note, we investigate the closed subspaces of cs-starcompact spaces.

Creative Commons License

Keywords: Countable compact; cs-starcompact.

MSC: 54D20, 54G20

Some decompositions of semigroups153$-$158
Petar Protić, Nebojša Stevanović

Abstract

In this paper we will introduce the notion of $a$-connected elements of a semigroup, $a$-connected semigroups, and weakly externally commutative semigroup, and we prove that a weakly externally commutative semigroup is a semilattice of $a$-connected semigroups. Undefined notions can be found in [4].

Creative Commons License

Keywords: Semigroups; semilattice; Archimedean semigroups; externally commutative semigroup.

MSC: 20M10

$\varepsilon$-approximation in generalized 2-normed spaces159$-$163
Mehmet Açı kgöz

Abstract

The notion of generalized 2-normed spaces was introduced by Lewandowska in 1999~[5]. One can obtain a generalized 2-normed space from a normed space. We shall define the notions of 1-type $\varepsilon$-quasi Chebyshev subspaces and give some results in this field.

Creative Commons License

Keywords: Generalized 2-normed spaces; $y$-subadditive map; 1-type $\varepsilon$-quasi Chebyshev subspace.

MSC: 46A15, 41A65

$\varepsilon$-approximation and fixed points of nonexpansive mappings in metric spaces165$-$171
T. D. Narang, Sumit Chandok

Abstract

Using fixed point theory, B. Brosowski [2] proved that if $T$ is a nonexpansive linear operator on a normed linear space $X$, $C$ a $T$-invariant subset of $X$ and $x$ a $T$-invariant point, then the set $P_C(x)$ of best $C$-approximant to $x$ contains a $T$-invariant point if $P_C(x)$ is non-empty, compact and convex. Subsequently, many generalizations of the Brosowski's result have appeared. We also obtain some results on invariant points of a nonexpansive mapping for the set of $\varepsilon$-approximation in metric spaces thereby generalizing and extending some known results including that of Brosowski, on the subject.

Creative Commons License

Keywords: $\varepsilon$-approximation; $\varepsilon$-coapproximation; convex metric space; $G$-convex structure; convex set; starshaped set; nonexpansive map and contraction map.

MSC: 41A50, 41A65, 47H10, 54H25

Almost Menger and related spaces173$-$180
Darko Kocev

Abstract

In this paper we consider the notion of almost Menger property which is similar to the familiar property of Menger and prove that we can use regular open sets instead of open sets in the definition of almost Menger property. We give conditions for a space $X^n$ to be almost Menger. In the similar way, we consider almost $\gamma$-sets and the almost star-Menger property.

Creative Commons License

Keywords: Menger space; almost Menger space; star-Menger space; almost $\gamma$-set.

MSC: 54D20